iCliniq logo

Ask a Doctor Online Now

HomeAnswersUrologyprostatitisI have pain while urinating and orgasm. Why?

I am frequently urinating at night and having pain. Please suggest me what to do.

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

Dr. Meera Premanand

Published At February 3, 2022
Reviewed AtAugust 9, 2023

Patient's Query

Hi doctor,

I have had difficulty urinating at night for one year and had orgasm pain for one month. I am currently on Levothyroxine and Lansoprazole. I am getting up 4 to 5 times a night for urination. The urine flow is good during the day, but the flow is slow at night. I am also getting pain during orgasm. Please help.

Thank you.

Hi,

Welcome to icliniq.com.

This is prostatic hyperplasia. Enlargement of the prostate is physiological after 50 years, and according to the shape, it causes blockage. Now you are symptomatic, and further evaluation is indicated. Some tests are required here, such as urine analysis and culture, serum PSA (prostate-specific antigen), uroflowmetry, serum ADH (arginine vasopressin) level, and fasting blood sugar. I suggest tablet Tamsulosin 0.4 mg once at night. More frequency at night could be due to prostate enlargement. It can also be due to inappropriate ADH hormone secretion, leading to increased frequency at night. I prefer to have the above tests done to be a complete workup, but if you could not do it, then you can start the treatment for prostate enlargement at the moment and then follow up later with the requested investigations. Please make your last drink two hours before bed and pass urine immediately before sleep. I hope this helps.

Thank you.

Patient's Query

Hello doctor,

Thanks for your suggestion.

I will try to get my doctor to do these tests. Do you think the additional tiredness and pain at orgasm are part of the same problem? Please help.

Hi,

Welcome back to icliniq.com.

No doubt, as your sleep is affected, tiredness is there. Painful orgasm can be due to prostate enlargement or inflammation. Stepwise treatment is better, in my view. You go ahead with the first treatment. If there is still painful ejaculation, we will do a semen culture to rule out bacterial prostatitis.

I hope it is clear.

Thank you.

Patient's Query

Hello doctor,

I have had tests for BP, Diabetes, and UTI. Reports are normal. Now I am taking tablet Tamsulosin 400 mcg. But my question is, will side effects go away? I am getting reflux, heartburn, stuffy nose nights, no sperms, and extra tiredness. But worst of all, during last night, I thought someone was banging on my door, but it was my heartbeat sounding in my ears. I am already on tablet lansoprazole. I have only taken three tablets so far, but I have noticed no benefits, and I am still experiencing poor flow and difficulty in starting.

Kindly share your suggestions.

Hello,

Welcome back to icliniq.com.

Since you are experiencing plenty of side effects, you can stop the medication. There is a herbal tablet with a similar impact on the prostate and almost no side effects. The name of the medicine is Saw Palmetto (Serenoa repens), or if you found capsule Prostafree, it will be better. The dose is once a day, and since it is herbal, there are fewer side effects. Suppose your poor flow symptoms persist after using the mentioned medication for a month. In that case, the other treatment option will be endoscopic resection of the prostate. Before the procedure, all tests should be done, like urine analysis and culture and ultrasound KUB (kidneys, ureters, and urinary bladder) uroflowmetry.

If you have any questions, please let me know.

Regards.

Patient's Query

Hello doctor,

Thanks for your suggestion.

I am pleased to know about herbal medicine with similar effects and fewer side effects. I will follow your advised medication. Additionally, I would like to know if you had success with your patients using this herbal remedy?

Hello,

Welcome back to icliniq.com.

Yes, the success is great, and the FDA approves this drug. It would be best to get capsule Prostafree; otherwise, you may continue Saw Palmetto (Serenoa repens).

All the best and keep in touch.

Regards.

Patient's Query

Hi doctor,

Thank you for the reply.

I have been on Finasteride 5 mg daily for six months for benign prostatic hyperplasia. I stopped for two weeks, but the side effects remain. Bad depression, including tearfulness, but without cause. Very fatigued, about 11 hours sleep per day. And the total loss of libido and erections, even early morning. Before it stopped totally, I was getting no sperm. The benefits of Finasteride have been only slight, but at least I can pass urine during the night, which was previously a problem. I get up three to four times per night and go back to sleep. So my question is, how long before the side effects go away, and if the urination problem returns, can you suggest another drug? I have tried Tamsulosin but got heart palpitations. My doctor was not keen on Palmetto. Is there something unrelated to Tamsulosin and Finasteride? I have had complete blood tests; all are okay, including PSA. A flow test would not work because day times I am fine. If you are wondering why I took it for six months? I was distracted from having surgery for rectal prolapse, and my mind was on that.

Hi,

Welcome back to icliniq.com.

I understand your concern.

The effects of finasteride are prolonged and need at least three months to subside. Another thing, in my opinion, you should have testosterone tests and thyroid tests done. To see why depression and prolonged sleep. Thirdly you should treat your prostate with a urolift procedure to control symptoms without medications. Another option is REZUM which is far better than TURP with much lesser side effects.

Patient's Query

Hi doctor,

Thank you for the reply.

I am ready to wait three months, hoping the finasteride side effects will disappear. Yes, I have reviewed Rezum and urolift, they look good and are drug-free, but I am hoping they will not be necessary. My thyroid blood test was normal. I have not had a testosterone test, but I understand that Finasteride interferes with that. Meanwhile, do you think Tadalafil could help if it treats BPH and erections problems?

Hi,

Welcome back to icliniq.com.

I understand your concern.

Yes, that is right. Tadalafil with a daily dose of 5 mg will be great. The recommended dose will be 5 mg daily, and on the day you want to have sex, make it 10 mg (2 tablets together).

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Samer Sameer Juma Ali Altawil
Dr. Samer Sameer Juma Ali Altawil

Urology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Urology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy